Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects
Jun 4, 2004

I have just started meds for hiv. i am taking combivir, kaletra, zithromax, and smz/tmp. i started 4 days ago. the first day, i had blotchiness on my arms, legs and chest and itching. the second day, the blotchiness started to dwindle, and now is almost gone, but the itchiness is still bugging me. is this normal?

Response from Dr. Henry

Skin issues are quite common when starting antiretroviral medications and/or sulfa or other antibiotics. I often start one set of drugs for 2-4 weeks and then another set (ie first the antiobiotics and then the antiretrovirals) so that I can better sort out which drug might be causing a given reaction. Again, skin rash and itching is common. If it worsens or other symptoms develop you need to discuss with your HIV specialist. KH



Previous
Reyataz and Verelan PM
Next
Needle stick injury

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement